MAUDE Adverse Event Report: BECKMAN COULTER AU5800 CHEMISTRY ANALYZER; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

BECKMAN COULTER AU5800 CHEMISTRY ANALYZER; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Model Number D-DIMER, R1 2 X 12.5 ML, R2 2 X 12.5 ML
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Beckman coulter complaint handling unit reviewed the event involving the au5800 chemistry analyzer.The customer stated that they mistakenly used the level 1 calibrator for both calibration set points, which resulted in a flat calibration curve.Consequently, false results were generated.The customer correctly used level 1 and level 2 calibrators to resolve the issue.No further issues have been reported.Patient information not provided by customer.Initial reporter telephone number is (b)(6).The beckman coulter internal identifier is case (b)(4).
 
Event or Problem Description
The customer reported the generation of false high d-dimer patient results on their au5800 chemistry analyzer.The customer reported six (6) patients were referred for a computer topography (ct) scan.The ct scans for all patients returned negative for deep-vein thrombosis (dvt) and pulmonary embolism (pe).Although no information has been received regarding the use of a contrast medium in the ct scans, it is highly likely that contrast medium was used due to the assessment of dvt and pe.No patients received any medications or any other procedures after the ct scans.The customer did not provide data or patient demographics.

Brand Name
AU5800 CHEMISTRY ANALYZER
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer blvd.
brea CA 92821
MDR Report Key10196625
Report Number9680746-2020-00003
Device Sequence Number2560893
Product Code JJE
UDI-Device Identifier15099590000332
UDI-Public(01)15099590000332(17)210201(11)191101(10)2201
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K070453
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberD-DIMER, R1 2 X 12.5 ML, R2 2 X 12.5 ML
Device Catalogue NumberOSR60135
Device Lot Number2201
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date06/09/2020
Initial Date Received by Manufacturer 06/09/2020
Supplement Date Received by Manufacturer06/09/2020
Initial Report FDA Received Date06/25/2020
Supplement Report FDA Received Date06/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;